Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 200, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 19, 2011, 2:58 PM EDT for 4 counties in Pennsylvania. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 2:58 PM EDT (18:58 UTC)
- Expired
- Aug 19, 2011, 3:51 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Butler County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 63 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 3:03 PM EDT | HAIL 0.25 | New Wilmington, PA | EVENT OCCURRED BETWEEN 248 PM 08/19/2011 AND 303 PM 08/19/2011 |
| Aug 19, 3:10 PM EDT | HAIL 1 | 3 Sw Mercer, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS51 KPBZ 191858
SVRPBZ
PAC019-073-085-121-192000-
/O.NEW.KPBZ.SV.W.0200.110819T1858Z-110819T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
258 PM EDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BUTLER COUNTY IN WEST CENTRAL PENNSYLVANIA...
NORTHEASTERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...
SOUTHEASTERN MERCER COUNTY IN NORTHWEST PENNSYLVANIA...
EXTREME SOUTHWESTERN VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...
* UNTIL 400 PM EDT
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEW WILMINGTON...MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
WILMINGTON... MERCER... SLIPPERY ROCK...
MORAINE STATE PARK... MCCONNELLS MILL... HOOKER...
HARLANSBURG... GROVE CITY... EAU CLAIRE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4116 7974 4087 7988 4094 8018 4110 8044
4129 8034
TIME...MOT...LOC 1858Z 295DEG 7KT 4116 8028
$$3 follow-up statements
125
WWUS51 KPBZ 191926
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT FRI AUG 19 2011
PAC019-121-191936-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
BUTLER PA-VENANGO PA-
326 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR VENANGO AND BUTLER COUNTIES IS
CANCELLED...
LAT...LON 4115 8020 4102 8016 4096 8020 4110 8044
4119 8038
TIME...MOT...LOC 1926Z 295DEG 7KT 4114 8021
$$
PAC073-085-192000-
/O.CON.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
LAWRENCE PA-MERCER PA-
326 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR MERCER AND LAWRENCE COUNTIES...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF NEW WILMINGTON...MOVING
SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEW WILMINGTON... HARLANSBURG...
LAT...LON 4115 8020 4102 8016 4096 8020 4110 8044
4119 8038
TIME...MOT...LOC 1926Z 295DEG 7KT 4114 8021
$$043
WWUS51 KPBZ 191932
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT FRI AUG 19 2011
PAC085-191942-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
MERCER PA-
332 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR MERCER COUNTY IS CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY.
LAT...LON 4102 8031 4110 8044 4112 8041 4111 8026
4108 8026 4105 8026 4103 8030
TIME...MOT...LOC 1932Z 295DEG 7KT 4113 8020
$$
PAC073-192000-
/O.CON.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
LAWRENCE PA-
332 PM EDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LAWRENCE COUNTY...
AT 330 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER MERCER
COUNTY...MOVING SOUTHEAST AT 10 MPH.
HAIL TO THE SIZE OF NICKELS HAS BEEN REPORTED WITH THIS STORM.
LAT...LON 4102 8031 4110 8044 4112 8041 4111 8026
4108 8026 4105 8026 4103 8030
TIME...MOT...LOC 1932Z 295DEG 7KT 4113 8020
$$
98652
WWUS51 KPBZ 191951
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
351 PM EDT FRI AUG 19 2011
PAC073-192002-
/O.CAN.KPBZ.SV.W.0200.000000T0000Z-110819T2000Z/
LAWRENCE PA-
351 PM EDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY IS
CANCELLED...
THE STORM HAS WEAKEN BELOW SEVERE LIMITS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 4102 8031 4110 8044 4112 8041 4111 8026
4108 8026 4105 8026 4103 8030
TIME...MOT...LOC 1952Z 295DEG 7KT 4111 8015
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:54 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 19, 2:54 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT FRI AUG 19 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THIS EVENING. HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR SATURDAY. && .NEAR TERM /THROUGH SATURDAY/... SHORTWAVE TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL MOVE EAST ACROSS THE DISTRICT THROUGH TONIGHT PROVIDING FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS INTO THE EVENING. HAIL AND REPEATED HEAVY RAINFALL WILL BE THE MAIN THREAT FROM THE STORMS THROUGH EARLY EVENING UNTIL THE TROUGH MOVES BY AND SURFACE HEATING SUBSIDES. WEAK RIDGING LATE TONIGHT AND SATURDAY WILL PROVIDE DRY WEATHER. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... WE ARE BETWEEN TWO WEATHER SYSTEMS SATURDAY NIGHT...SO A DRY FORECAST IS STILL ON TRACK. CONFIDENCE HAS INCREASED WITH RESPECT TO FROPA SUNDAY. SREF/GFS/ECWMF/NAM ALL HAVE QPF OVER THE AREA ASSOCIATED WITH THE BAROCLINIC ZONE. COLD FRONT WILL REACH EAST CENTRAL OHIO BY MID MORNING SUNDAY THEN EXIT THE MOUNTAINS BY LATE AFTERNOON. UPPED POPS TO LKLY AREAWIDE SUN TO REFLECT GREATER CERTAINTY OF MEASURABLE RAINFALL. THERMODYNAMIC PARAMETERS ARE NOT THAT IMPRESSIVE WITH SBCAPES UNDER 0.5 KJKG-1...THUS NOT KEEN ON ANYTHING SEVERE AT THIS POINT. THIS CONCURS WITH THE LATEST DAY2 CONVECTIVE OUTLOOK...WHICH HAS CWA UNDER A GENERAL THUNDERSTORM THREAT. THE FRONT EXITS QUICKLY SUNDAY NIGHT ALLOWING A SURFACE ANTICYCLONE TO BUILD IN FROM CENTRAL INDIANA. H8 TEMPS FALL NEARLY 6C BEHIND THE FRONT...SO EXPECT COOLER WEATHER AS WE COMMENCE A NEW WORK WEEK. THE COMBINATION OF NW WINDS AND COLD AIR ADVECTION OFF THE GREAT LAKES MONDAY WILL GENERATE MCLDY CONDITIONS IN THE MOUNTAINS...WHILE ELSEWHERE LOOK FOR PSNNY WEATHER. PREFER MET MOS FOR TEMPS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGHLIGHTS: - GRADUAL RETURN TO SLIGHTLY ABOVE NORMAL TEMPERATURES - QUICK MOVING WEATHER SYSTEMS - UNCERTAINTY IN THE TROPICS /NO IMPACTS HERE/ LONG RANGE FORECAST FOLLOWED THE ECMWF WHICH ILLUSTRATES A TROF OVER THE GREAT LAKES MOST OF THE PERIOD. THIS WILL YIELD QUICK MOVING WEATHER SYSTEMS BRINGING LIGHT TO MODERATE PRECIPITATION...WHILE KEEPING THE HEAT AT BAY. TIMING OF ENERGY AROUND A MID LEVEL CYCLONE THIS FAR OUT IS CHALLENGING...SO CONTINUED WITH THE CHANCE POPS IN THE EXTENDED. HIGHEST PROBABILITY OF RAINFALL AT THIS POINT APPEARS TO BE WEDNESDAY. AS WE LOOK AHEAD INTO NEXT WEEK /DAY 8-10/...ECMWF AND GFS ARE HINTING AT A TROPICAL SYSTEM IMPACTING THE US COASTLINE. PLEASE REFERENCE STATEMENTS FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST TRACK AND INTENSITY FORECAST. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... SCATTERED THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL CONTINUE THROUGH EARLY EVENING AS A SHORT WAVE TROUGH AND WEAK FRONTAL BOUNDARY CROSSES THE REGION. MVFR AND BRIEF IFR CONDITIONS ARE POSSIBLE IN STRONGER STORMS. HAVE HIGH CONFIDENCE THAT AREAS OF FOG WILL FORM AGAIN LATE TONIGHT AS BUFKIT SHOWS HEALTHY SURFACE INVERSION SETTING UP. LIGHT WINDS AND LOW LEVEL MOISTURE FROM EVAPORATION OF RECENT RAIN WILL AID FOG DEVELOPMENT. FOG SHOULD BURN OFF QUICKLY BY 14Z SATURDAY WITH MAINLY VFR CONDITIONS FOR THE REST OF THE TAF PERIOD. OUTLOOK /SATURDAY NIGHT THROUGH WEDNESDAY/... THUNDERSTORMS WITH RESTRICTIONS MAY BE POSSIBLE SATURDAY NIGHT INTO MONDAY WITH THE SLOW EASTWARD PASSAGE OF A COLD FRONT. VFR WEATHER SHOULD RETURN TUESDAY AND WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 19, 1:55 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT FRI AUG 19 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-201800- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 155 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM AND MOVE EAST ACROSS THE REGION THROUGH EARLY TONIGHT. SOME STORMS CAN CONTAIN LARGE HAIL AND BRIEF VERY HEAVY RAINFALL. PONDING OF WATER CAN OCCUR ON ROADS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 19, 2:21 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL NEW PHILADELPHIA 40.49N 81.44W
08/19/2011 E0.75 INCH TUSCARAWAS OH PUBLIC
&&
EVENT NUMBER PBZ1101061Special weather statement, Aug 19, 2:26 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
226 PM EDT FRI AUG 19 2011
OHZ040-041-050-WVZ001-191900-
CARROLL OH-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-
226 PM EDT FRI AUG 19 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CARROLL...NORTHERN
JEFFERSON...SOUTHWESTERN COLUMBIANA AND WESTERN HANCOCK COUNTIES...
AT 221 PM EDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST
OF AUGUSTA...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MALVERN... EAST ROCHESTER... AUGUSTA...
CARROLLTON... NEW CUMBERLAND... WELLSVILLE...
TORONTO... SALINEVILLE... RICHMOND...
MILLPORT... MECHANICSTOWN... HAMMONDSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4064 8124 4074 8114 4074 8109 4078 8109
4078 8108 4065 8065 4045 8057 4041 8082Special weather statement, Aug 19, 2:31 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 231 PM EDT FRI AUG 19 2011 OHZ040-049-050-059-PAZ029-WVZ002-003-191900- BELMONT OH-BROOKE WV-CARROLL OH-HARRISON OH-JEFFERSON OH-OHIO WV- WASHINGTON PA- 231 PM EDT FRI AUG 19 2011 ...STRONG THUNDERSTORMS WILL AFFECT BROOKE...EXTREME SOUTHEASTERN CARROLL...NORTHEASTERN BELMONT...NORTHEASTERN HARRISON...SOUTHERN JEFFERSON...WEST CENTRAL WASHINGTON AND WESTERN OHIO COUNTIES... AT 226 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR HOPEDALE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... JEWETT... CADIZ... HOPEDALE... UNIONPORT... WINDSOR HEIGHTS... WEST LIBERTY... WELLSBURG... WARWOOD... FRANKLIN... FOLLANSBEE... CLEARVIEW... BETHANY... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4030 8046 4005 8067 4031 8106 4046 8093
Special weather statement, Aug 19, 2:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 PM EDT FRI AUG 19 2011
OHZ039-049-058-059-191915-
BELMONT OH-GUERNSEY OH-HARRISON OH-TUSCARAWAS OH-
242 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GUERNSEY...
NORTHWESTERN BELMONT...SOUTHEASTERN TUSCARAWAS AND SOUTHWESTERN
HARRISON COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF GNADENHUTTEN...MOVING SOUTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
UHRICHSVILLE... GNADENHUTTEN... GILMORE...
DENNISON... TIPPECANOE... TAPPAN...
PIEDMONT... NEW ATHENS... FREEPORT...
FLUSHING... CLENDENING... CADIZ...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4032 8105 4026 8096 4013 8098 4007 8106
4026 8156 4044 8145Special weather statement, Aug 19, 2:44 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT FRI AUG 19 2011
PAZ007-008-013-014-191915-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
244 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN VENANGO...
NORTHEASTERN LAWRENCE...NORTHERN BUTLER AND SOUTHEASTERN MERCER
COUNTIES...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF NEW
WILMINGTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MERCER... HARLANSBURG... GROVE CITY...
SLIPPERY ROCK... HOOKER... EAU CLAIRE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4124 8012 4114 7975 4088 7987 4104 8037
4124 8028Special weather statement, Aug 19, 2:54 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT FRI AUG 19 2011
OHZ041-PAZ013-014-020-021-191930-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
254 PM EDT FRI AUG 19 2011
...A STRONG THUNDERSTORM WILL AFFECT BEAVER...EXTREME SOUTHEASTERN
COLUMBIANA...NORTHWESTERN ALLEGHENY...SOUTHEASTERN LAWRENCE AND
SOUTHWESTERN BUTLER COUNTIES...
AT 252 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DARLINGTON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
DARLINGTON... BLACKHAWK... SHIPPINGPORT...
ELLWOOD CITY... BEAVER FALLS... BEAVER...
FOMBELL... ZELIENOPLE... WEXFORD...
SOUTH SIDE PITTSBURGH... SEWICKLEY...
PITTSBURGH...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4096 8012 4088 7985 4038 7999 4066 8054
4093 8042The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 10:35 PM EDT | Special Weather Statement | PBZ | Venango | 40 min |
| Aug 19, 7:37 AM EDT | Special Weather Statement | PBZ | Lawrence | 38 min |
| Aug 19, 7:54 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 38 min |
| Aug 19, 8:10 AM EDT | Special Weather Statement | PBZ | Forest, Venango | 50 min |
| Aug 19, 8:44 AM EDT | Special Weather Statement | PBZ | Clarion | 46 min |
| Aug 19, 8:50 AM EDT | Special Weather Statement | PBZ | Beaver | 40 min |
| Aug 19, 9:22 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Jefferson | 53 min |
| Aug 19, 9:30 AM EDT | Special Weather Statement | PBZ | Allegheny | 60 min |
| Aug 19, 10:07 AM EDT | Special Weather Statement | PBZ | Indiana | 53 min |
| Aug 19, 10:16 AM EDT | Special Weather Statement | PBZ | Fayette | 59 min |
| Aug 19, 10:33 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 1:00 PM EDT | Special Weather Statement | PBZ | Mercer | 45 min |
| Aug 19, 1:10 PM EDT | Special Weather Statement | PBZ | Beaver | 35 min |
| Aug 19, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 63 min |
| Aug 19, 1:47 PM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Aug 19, 1:50 PM EDT | Special Weather Statement | PBZ | Lawrence | 55 min |
| Aug 19, 2:38 PM EDT | Flash Flood Warning | PBZ | Lawrence | 60 min |
| Aug 19, 2:44 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Aug 19, 2:54 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 36 min |
| Aug 19, 3:05 PM EDT | Special Weather Statement | PBZ | Forest | 55 min |
| Aug 19, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 56 min |
| Aug 19, 3:24 PM EDT | Areal Flood Warning | PBZ | Lawrence, Mercer | 3 hr |
| Aug 19, 3:24 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler | 66 min |
| Aug 19, 3:54 PM EDT | Special Weather Statement | PBZ | Lawrence | 36 min |
| Aug 19, 3:56 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Westmoreland | 64 min |
| Aug 19, 4:00 PM EDT | Special Weather Statement | PBZ | Beaver | 30 min |
| Aug 19, 4:03 PM EDT | Areal Flood Warning | PBZ | Beaver | 3 hr |
| Aug 19, 4:03 PM EDT | Special Weather Statement | PBZ | Allegheny | 27 min |
| Aug 19, 4:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 36 min |
| Aug 19, 4:24 PM EDT | Flash Flood Warning | PBZ | Allegheny | 3 hr |
| Aug 19, 4:27 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 63 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | PBZ | Lawrence | 29 min |
| Aug 19, 4:48 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 57 min |
| Aug 19, 4:52 PM EDT | Flash Flood Watch | PBZ | Allegheny, Beaver, Fayette, Lawrence, Washington, Westmoreland | 3 hr |
| Aug 19, 4:53 PM EDT | Special Weather Statement | PBZ | Armstrong | 37 min |
| Aug 19, 4:58 PM EDT | Areal Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:00 PM EDT | Special Weather Statement | PBZ | Armstrong | 60 min |
| Aug 19, 5:04 PM EDT | Special Weather Statement | PBZ | Westmoreland | 26 min |
| Aug 19, 5:27 PM EDT | Special Weather Statement | PBZ | Fayette | 33 min |
| Aug 19, 5:33 PM EDT | Flash Flood Warning | PBZ | Beaver, Lawrence | 3 hr |
| Aug 19, 5:55 PM EDT | Special Weather Statement | PBZ | Venango | 35 min |
| Aug 19, 6:49 PM EDT | Special Weather Statement | PBZ | Forest | 56 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.